Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low risk of HIV and the effect of PEP
Apr 18, 2013

Hello Dr Young. I am currenty in PEP treatment for 5 days for having safe oral and vaginal sex with an african prostitute. The reason I am on PEP is because I masturbated with mi fingers deep into the female vagina, and I had recently made hang-nails and wounds in my fingers due to my bad habit of eating my nails. In addition I rubbed my eyes just after having my fingers with her fluids. I freaked out and run to the emergency center and began the treatment. I didnt lie at all. They agreed on giving me the treatment, I would think because of my nervousness at that time. The HIV status of the female is unknown but I have my doubts. Now that some days happened I have the following questions: 1. Do you think i had risk of contracting HIV because of the facts i told you? 2.I am worried about the side effects of the medicaments I am taking Kaletra (4 each day) + Truvada (1 each day). Im having nauseas and diarrhea and had pale stool despite i was completely healthy before this. Do you think I should take just the Truvada? 3.I am concerned too about the long term side effects that I read in the information pamphlet like lypodistrophy, liver or pancreas problems, or lactic acidosis. Could this happen in a 28 days treatment?

Thank you for your time and patience, and sorry for my english. Im not an english native speaker.

Response from Dr. Young

Hello and thanks for posting. Don't worry about your english, the key thing is being able to communicate (and thanks to Google for translate.google.com when it's needed).

1) I think that you had negligible risk of HIV infection- indeed, I probably wouldn't have suggested PEP.

2) Diarrhea is a common side effect of Kaletra; I tend to recommend three (not two) drug therapy for exposures of substantial enough risk to justify PEP. (ie., if the risk was really low, don't bother).

3) The serious side effects that you've listed are not associated with the short duration of PEP.

Hope that helps, BY



Previous
Garcinia Cambogia Extract.....Safe or not?
Next
odimune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement